A Regularised Solution to the Bridge Weigh in Motion Equations

Files in This Item:
File Description SizeFormat 
J38 - rep vers.pdf878.6 kBAdobe PDFDownload
Title: A Regularised Solution to the Bridge Weigh in Motion Equations
Authors: O'Brien, Eugene J.
Rowley, C.
González, Arturo
et al.
Permanent link: http://hdl.handle.net/10197/4876
Date: 2009
Online since: 2013-11-08T13:55:12Z
Abstract: The traditional approach to Bridge Weigh-in-Motion (WIM) developed by Moses, gives good accuracy for estimating gross vehicle weights but is less accurate for individual axle weights. In this paper, Tikhonov regularisation is applied to the original Moses’ equations to reduce some of the inaccuracies inherent within the algorithm. The optimal regularisation parameter is calculated using the L-curve criterion. The new regularised solution is numerically tested using simulations of moving vehicles on a bridge. Results show that the regularised solution performs significantly better than the original approach of Moses and is insensitive to road surface roughness.
Type of material: Journal Article
Publisher: Inderscience
Journal: International Journal of Heavy Vehicle Systems
Volume: 16
Issue: 3
Start page: 310
End page: 327
Copyright (published version): 2009 Inderscience
Keywords: bridgeWIMweigh-in-motionleast squares minimisationTikhonov regularisationL-curveheavy vehiclesweights
Language: en
Status of Item: Peer reviewed
Appears in Collections:Earth Institute Research Collection
Civil Engineering Research Collection

Show full item record

Google ScholarTM


This item is available under the Attribution-NonCommercial-NoDerivs 3.0 Ireland. No item may be reproduced for commercial purposes. For other possible restrictions on use please refer to the publisher's URL where this is made available, or to notes contained in the item itself. Other terms may apply.